MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 18GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 18GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386865
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 18gx1.25in straight bc had foreign matter it was reported by customer that additional piece of lubrication in catheter verbatim: additional piece of lubrication in catheter.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of foreign matter was confirmed upon inspection of the sample.Analysis of the sample showed no damage on the catheter tip.There was excess silicone on the catheter tip.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The assembly process of the cannula lubrication process was reviewed.The cannula is lubricated by dipping it into a silicone lube tank.During dipping, low air flow is blown through the cannula to prevent silicone flowing into the cannula.After dipping, the part is raised from the silicone lube tank followed by high pressure air blown through the cannula to remove the excess silicone.The catheter subassemblies are then set together with the needle hub subassembly.The assembled part then goes through a series of processes and loaded with the needle cover.There could have been silicone accumulated at the surface of the lube tank which might have transferred to the cannula surface during air blowing.After the catheter subassemblies are set together with the needle hub subassembly, given the silicone-like nature of the lube it is possible for the excess silicone to migrate to the cannula/catheter tip area during transportation or storage.To prevent this defect, revision of the procedure will be completed to include cleaning of the surface of the lube tank and surrounding areas every shift.

Brand Name
BD US CATHENA 18GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22557561
Report Number2243072-2025-00895
Device Sequence Number9559548
Product Code FOZ
UDI-Device Identifier00382903868650
UDI-Public(01)00382903868650(17)271231(10)5007189
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386865
Device Lot Number5007189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/28/2025
08/29/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date07/29/2025
09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown